[A 20-year-old woman with ulcerative colitis and acute liver failure].

Forker R, Escher M, Stange EF et al.

Gastroenterologie, Rems-Murr-Klinik-Schorndorf, Schlichtener Str. 105, 73614, Schorndorf, Deutschland. rica.forker@rems-murr-kliniken.de.

Der Internist. Mar 2017.

A 20-year-old woman presented with acute exacerbation of ulcerative colitis. After treatment with infliximab, she developed a fulminant liver failure. Under supportive therapy and steroid medication, recovery of symptoms and transaminases occurred. A few case reports about hepatic side effects of anti-TNF-α antibodies in patients with inflammatory bowel disease have been published. These side effects ranged from asymptomatic increase of transaminases to fulminant liver failure necessitating transplantation. The pathomechanism is not fully understood; in some case reports autoimmune phenomena have been described.

Pubmed